MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-36F
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a trident liner was reported.The events were not confirmed.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this case concerns a 53-year-old male patient who underwent a primary cementless total hip arthroplasty in 2018.In 2024 the patient developed instability which was felt to be due to impingement and revision was carried out, replacing a 10° liner with a 0° eccentric liner.Confirmation of event: i can confirm that the patient had a primary total hip arthroplasty on the right since i was able to review an x-ray with the implant in place.I was able to review implant sheets from the primary procedure and also from the revision procedure but i have no other documentation such as a revision operation report or a post revision x-ray.Root cause analysis: the root cause of this event cannot be determined with certainty based upon the information provided.According to the summary, it was felt that we current instability was due to impingement posteriorly however no documentation is provided for this.Also, it would be unusual for improvement develop six years after surgery unless there was a change in position of the implant or polyethylene wear.If indeed the instability was due to impingement, then that would be an iatrogenic event caused by malposition of the implants, or failure to remove osteophytes, etc.Other causes of late instability could be trauma or stretching of the capsular structures, or a change in the position of the components or polyethylene wear." device history review: review of the device history records indicate 31 devices were manufactured and accepted into final stock on dec 2, 2016 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Investigation: the exact cause of the event could not be determined because insufficient information was provided.A review of the provided medical records by a clinical consultant indicated: "this case concerns a 53-year-old male patient who underwent a primary cementless total hip arthroplasty in 2018.In 2024 the patient developed instability which was felt to be due to impingement and revision was carried out, replacing a 10° liner with a 0° eccentric liner.Confirmation of event: i can confirm that the patient had a primary total hip arthroplasty on the right since i was able to review an x-ray with the implant in place.I was able to review implant sheets from the primary procedure and also from the revision procedure but i have no other documentation such as a revision operation report or a post revision x-ray.Root cause analysis: the root cause of this event cannot be determined with certainty based upon the information provided.According to the summary, it was felt that we current instability was due to impingement posteriorly however no documentation is provided for this.Also, it would be unusual for improvement develop six years after surgery unless there was a change in position of the implant or polyethylene wear.If indeed the instability was due to impingement, then that would be an iatrogenic event caused by malposition of the implants, or failure to remove osteophytes, etc.Other causes of late instability could be trauma or stretching of the capsular structures, or a change in the position of the components or polyethylene wear." further information such as return of the device, pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient revised due to instability.This is the right side.Dr.Thought the patient was impinging posteriorly so we put in a neutral liner.We wasted a liner as it still felt unstable, and we implanted the 0° eccentric liner listed on the sheet.No other information available due to hospital policy.

Brand Name
TRIDENT 10 DEG X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19015521
Report Number0002249697-2024-00525
Device Sequence Number19803296
Product Code LPH
UDI-Device Identifier07613327039924
UDI-Public07613327039924
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Catalogue Number623-10-36F
Device Lot NumberP32M6R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale